Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 27, 2017, 2:15 PM MST for Mohave County, Arizona. It took effect at Jun 28, 2017, 10:00 AM MST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2017, 2:15 PM MST (21:15 UTC)
- In effect from
- Jun 28, 2017, 10:00 AM MST
- Expired
- Jun 29, 2017, 9:00 PM MST
- In force
- 35 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4841 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448 WWUS85 KVEF 272115 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 215 PM PDT Tue Jun 27 2017 .An upper level disturbance moving into northeast Nevada will cause increasing southwest winds over much of Mohave County Wednesday. AZZ102-281700- /O.NEW.KVEF.FW.W.0015.170628T1700Z-170629T0400Z/ Northwest Deserts/Northwest Plateau- 215 PM MST Tue Jun 27 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM to 9 PM MST Wednesday. * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Late Wednesday morning through Wednesday evening. * WIND...Southwest winds 10 to 20 mph with gusts around 35 mph. * HUMIDITY...Minimum humidity mainly 4 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
6 follow-up statements
192 WWUS85 KVEF 281029 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 329 AM PDT Wed Jun 28 2017 .An upper level disturbance moving into northeast Nevada will cause increasing southwest winds over much of Mohave County Wednesday. AZZ102-282200- /O.CON.KVEF.FW.W.0015.170628T1700Z-170629T0400Z/ Northwest Deserts/Northwest Plateau- 329 AM MST Wed Jun 28 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Late Wednesday morning through Wednesday evening. * WIND...Southwest winds 20 to 25 mph with gusts around 30-35 mph. * HUMIDITY...Minimum humidity mainly 4 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
332 WWUS85 KVEF 281921 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1221 PM PDT Wed Jun 28 2017 .An upper level disturbance moving into northeast Nevada will cause strong southwest winds over much of Mohave County today. AZZ102-290400- /O.CON.KVEF.FW.W.0015.000000T0000Z-170629T0400Z/ Northwest Deserts/Northwest Plateau- 1221 PM MST Wed Jun 28 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...through this evening. * WIND...Southwest winds 20 to 25 mph with gusts around 30-35 mph. * HUMIDITY...Minimum humidity mainly 4 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
428 WWUS85 KVEF 290240 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 740 PM PDT Wed Jun 28 2017 .An upper level disturbance moving into northeast Nevada will cause strong southwest winds over much of Mohave County today. AZZ102-291500- /O.EXT.KVEF.FW.W.0015.000000T0000Z-170630T0400Z/ Northwest Deserts/Northwest Plateau- 740 PM MST Wed Jun 28 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MST THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...through this evening. * WIND...Southwest winds 20 to 25 mph with gusts around 30-35 mph. * HUMIDITY...Minimum humidity mainly 4 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
128 WWUS85 KVEF 291212 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 512 AM PDT Thu Jun 29 2017 .An upper level disturbance moving across the Great Basin will cause breezy, southwest winds over much of Mohave County today. AZZ102-292200- /O.CON.KVEF.FW.W.0015.000000T0000Z-170630T0400Z/ Northwest Deserts/Northwest Plateau- 512 AM MST Thu Jun 29 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR ARIZONA FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...through this evening. * WIND...Southwest winds increasing to 15 to 20 mph with gusts around 25 mph by late this morning. * HUMIDITY...Minimum humidity mainly 4 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
827 WWUS85 KVEF 292122 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 222 PM PDT Thu Jun 29 2017 AZZ102-300400- /O.CON.KVEF.FW.W.0015.000000T0000Z-170630T0400Z/ Northwest Deserts/Northwest Plateau- 222 PM MST Thu Jun 29 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR ARIZONA FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...through this evening. * WIND...Southwest winds increasing to 15 to 20 mph with gusts 25 to 30 mph. * HUMIDITY...Minimum humidity mainly 4 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
388 WWUS85 KVEF 300340 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 840 PM PDT Thu Jun 29 2017 AZZ102-300445- /O.EXP.KVEF.FW.W.0015.000000T0000Z-170630T0400Z/ Northwest Deserts/Northwest Plateau- 840 PM MST Thu Jun 29 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR ARIZONA FIRE WEATHER ZONE 102... Winds have subsided this evening, so the Red Flag Warning will be allowed to expire. $$ Morgan weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 27, 8:50 AM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 27, 8:50 AM MST, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 850 AM PDT Tue Jun 27 2017 .SYNOPSIS... Dry, breezy weather is expected through late this week as temperatures continue a slow downward trend back towards seasonal normals. && .UPDATE...Clear skies along with somewhat lower temperatures and winds today compared to Monday. Not planning on any updates to the forecast today. The Flood Advisory for northwest Inyo County is due to expire at 1115 AM today. Snowmelt continues to cause some flooding issues however, so I will be extending that out again. && .PREV DISCUSSION... 305 AM PDT Tue Jun 27 2017 .SHORT TERM...Today through Thursday. A series of weak impulses will pass to our northeast across the Great Basin through mid week as high pressure flattens out to our south. This will allow for the continued downward trend in temperatures each day and breezy conditions each afternoon. Gusts will be around 25 mph in most areas with some gusts of 30-35 mph possible across the Mojave Desert. A very dry airmass over the region will leave skies clear and chances for rain near zero. .LONG TERM...Friday through Tuesday. A persistent dry forecast with seasonal temperatures is the story through the weekend into early next week with no clear sign of the door opening for monsoonal moisture to make its way into our region. A ridge over Nevada Friday is forecast to be pushed to the east Saturday as a weak Pacific trough moves inland over California and western Nevada. The medium range models indicate this trough will park near southern California Sunday through Tuesday producing a dry southwest flow over our region. This will lead to afternoon south- southwest winds of 10-20 mph and near normal temperatures. Meanwhile the North American monsoonal pattern starts to take shape Monday and Tuesday as a ridge begins to become established a little east of the Four Corners region. This should begin to draw moisture up from Mexico over eastern Arizona and New Mexico and it is the time of year when we will have to watch for subtle changes in the weak synoptic flow that will allow moisture to head our way. && .FIRE WEATHER... Dry conditions and breezy winds will create marginal critical fire weather conditions across the Mojave Desert today and tomorrow afternoon. A few spots could see winds of around 20 mph this afternoon across central and southern Mohave County and across western San Bernardino County but this should be short-lived so have not gone with any fire weather warnings. Wednesday seems like a better bet to reach critical durations across the same areas but with winds still being marginal have held off on any watches/warnings for now. Otherwise, most areas will see west to southwesterly gusts of 20-25 mph each afternoon. && .HYDROLOGY... Observed flows on unregulated creeks, specifically Independence Creek, Big Pine Creek and Rock Creek indicated flows have decreased slightly since their peak flows occurred earlier this week. Creeks, streams and rivers along the eastern Sierra slopes of Inyo County as well as the Owens Valley will be flowing high and fast through into at least the middle of this week. Minor flooding could occur near creeks as well as a few low water crossings on some roadways. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .AVIATION...For McCarran...A east-southeast wind component generally less than 7 knots can be expected from mid morning through mid afternoon then a southwest wind gusting around 20 knots should develop after 23Z and persist much of the evening. Clear sky through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Variable winds generally less than 15 knots this morning will increase from the southwest 10-20 knots this afternoon across most of the region. Gusts around 30 knots will occur over the western Mojave Desert near KDAG. Clear sky through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Harrison SHORT TERM/FIRE WEATHER...Guillet LONG TERM/AVIATION....Adair For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.